Skip to main content

Can Gilenya cause weight gain?

Medically reviewed by Carmen Pope, BPharm. Last updated on June 2, 2022.

Official answer

by Drugs.com

Although weight gain is not reported as a side effect of Gilenya in the product information, blog posts suggest weight gain can be common with Gilenya, with some people reporting weight increases of 15 to 30 pounds.

If you notice excessive weight gain while taking Gilenya, talk with your doctor.

Weight gain can also be a common side effect of multiple sclerosis (MS), rather than due to MS treatments, because MS symptoms can make doing exercise difficult as can symptoms such as fatigue or being prescribed certain other medications, such as steroids.

References
  • Gilenya reviews. Ask a Patient. https://www.askapatient.com/viewrating.asp?drug=22527&name=GILENYA
  • Gilenya. (fingolimod hydrochloride) Updated 05/2022. Novartis Pharmaceuticals Corporation https://www.drugs.com/pro/gilenya.html

Related medical questions

Drug information

Related support groups